[Skip to Content]
[Skip to Content Landing]
January 1988

Persistent Cutaneous Reaction to Intramuscular Vitamin K Injection

Arch Dermatol. 1988;124(1):27-28. doi:10.1001/archderm.1988.01670010017010

To the Editor.—  Skin reactions to vitamin K have been previously described in the French and British literature.1-5 There are only two patients with a delayed cutaneous reaction at the site of intramuscular injection of phytonadione described in the American literature.6,7 We discuss two additional cases of skin reactions to intramuscular vitamin K injections.

Report of Cases.— Case 1.—  In June 1981, a 36-year-old woman who was receiving long-term warfarin therapy following mitral valve commissurotomy presented with gastrointestinal and vaginal bleeding. She had received two intramuscular injections of vitamin K1 in her left lateral deltoid area. The injections, which were given one week apart, were in the form of phytonadione, an aqueous colloidal solution of vitamin K1. Approximately two weeks after the second injection, she developed a pruritic eruption at the injection sites. Oral antihistamines and intralesional corticosteroid injections were administered without significant symptomatic improvement.

First Page Preview View Large
First page PDF preview
First page PDF preview